Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 8, NWS Tulsa, OK

May 2, 1993Craig County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 2, 1993, 8:38 PM CDT for Craig County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 2, 1993, 8:38 PM CDT (01:38 UTC)
Expired
May 3, 1993, 12:45 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Craig County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 030138
FFWTUL
OKC035-030545-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT SUN MAY 2 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1245 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...EASTERN CRAIG COUNTY
 
HEAVY RAINS HAVE CONTINUED IN EASTERN CRAIG COUNTY OVER THE PAST
2 HOURS. RADAR ESTIMATES OF OF 2 TO 3 INCHES HAVE FALLEN DURING THE
PAST HOUR. WATER WAS COVERING HIGHWAY 2 SOUTH OF WELCH. MORE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
OVER THE NEXT 2 HOURS AND WITH MORE FLOODING LIKELY.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIpGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:36 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, May 2, 3:36 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT SUN MAY 2 1993

WEAK CDFNT LINGERS THRU ERN OK FROM JUST EAST OF BVO TO JUST WEST OF TUL
TO JUST WEST OF MLC AND SWD.  XPC TSTMS...PSBLY SVR...EAST OF THAT LINE.
GUID POPS POPS ARE ARND 50 PERCENT...BUT AMS HAS WARMED AND BECOME RATHER
UNSTABLE.  THAT SHOULD HELP DVLP NMRS RW/TRW TO DRIFT EWD ACRS AREA.
SO...WILL GO ABV GUID POPS FOR TNGT.

MODELS AGREE THAT 500 MB TROF WILL BE ON THE AR BDR BY 12Z.  THAT SHOULD
END PCPN OVER MOST OF THE AREA BEFORE 2ND PD.  WILL INCLUDE CHANCE OF
SPRINKLES IN ERN ZONES FOR MON MRNG...BUT 20 PERCENT CHANCE IN XTRM NERN
ZONE FOR WRAP-ARND SHOWERS.  OTRW...XPC CLDS TO THIN AND GENLY DSIPT
LATE MONDAY.  MOS TEMPS LOOK RSNBL...XCP LOWS TUE MRNG LOOK TOO HIGH FOR
THE FIRST NIGHT WITH FAIR SKIES AND GOOD RADIATION.  WILL SHADE THOSE
TEMPS DOWN A BIT.

TUL 053/071 054 080 4100
MLC 054/072 053 081 5100
BVO 050/069 05"0 080 5100
IDB 057/073 054 081 6100

...02...

.OK...NONE.

In the hours before

Special weather statement, May 2, 4:05 PM CDT, 4 hours 33 minutes before
OKZ026-027-029-030-031-033-022200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN MAY 2 1993

..THUNDERSTORMS DEVELOPING IN EAST CENTRAL OKLAHOMA...

AT 358 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA. THE
STRONGEST THUNDERSTORM WAS NEAR CROWDER AND WILL MOVE INTO SOUTHERN
MCINTOSH COUNTY BY 410 PM. THIS STORM WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL.

OTHER THUNDERSTORMS WERE OVER OKMULGEE...SOUTHWEST WAGONER COUNTIES AS
WELL AS SOUTHEAST TULSA COUNTY NEAR BROKEN ARROW.

MOVEMENT WAS NORTH AT 20 MILES AN HOUR.

STAY TUNED TO THIS STATION FOR FURTHERT UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, May 2, 4:05 PM CDT, 4 hours 33 minutes before
OKZ026-027-029-030-031-033-022200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN MAY 2 1993

..THUNDERSTORMS DEVELOPING IN EAST CENTRAL OKLAHOMA...

AT 358 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS
AND THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA. THE
STRONGEST THUNDERSTORM WAS NEAR CROWDER AND WILL MOVE INTO SOUTHERN
MCINTOSH COUNTY BY 410 PM. THIS STORM WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL.

OTHER THUNDERSTORMS WERE OVER OKMULGEE...SOUTHWEST WAGONER COUNTIES AS
WELL AS SOUTHEAST TULSA COUNTY NEAR BROKEN ARROW.

MOVEMENT WAS NORTH AT 20 MILES AN HOUR.

STAY TUNED TO THIS STATION FOR FURTHERT UPDATES FROM THE NATIONAL
WEATHER SERVICE.
Local storm report, May 2, 6:25 PM CDT, 2 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT SUN MAY 2 1993

TIME (CDT)      COUNTY       EVENT

500 PM         TULSA         65 MPH WINDS AND DIME SIZE HAIL AT
                             61ST AND YALE

510 PM         TULSA         DIME SIZE HAIL AT 31ST AND HARVARD

545 PM         WAGONER       DIME SIZE HAIL 6 MILES WEST OF INOLA
                             ON HIGHWAY 412

545 PM         ROGERS        DIME SIZE HAIL 5 MILES SOUTHEAST OF
                             VERDIGRIS ON HIGHWAY 412

530 PM         MUSKOGEE      NICKEL SIZE HAIL 6 MILES NORTHEAST OF
                             BOYNTON

450 PM         MCINTOSH      DIME SIZE HAIL AND A FUNNEL CLOUD REPORTED
                             5 MILES SOUTHWEST OF CHECOTAH

600 PM         WAGONER       NICKEL SIZE HAIL 1 MILE WEST OF PORTER
Local storm report, May 2, 6:25 PM CDT, 2 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT SUN MAY 2 1993

TIME (CDT)      COUNTY       EVENT

500 PM         TULSA         65 MPH WINDS AND DIME SIZE HAIL AT
                             61ST AND YALE

510 PM         TULSA         DIME SIZE HAIL AT 31ST AND HARVARD

545 PM         WAGONER       DIME SIZE HAIL 6 MILES WEST OF INOLA
                             ON HIGHWAY 412

545 PM         ROGERS        DIME SIZE HAIL 5 MILES SOUTHEAST OF
                             VERDIGRIS ON HIGHWAY 412

530 PM         MUSKOGEE      NICKEL SIZE HAIL 6 MILES NORTHEAST OF
                             BOYNTON

450 PM         MCINTOSH      DIME SIZE HAIL AND A FUNNEL CLOUD REPORTED
                             5 MILES SOUTHWEST OF CHECOTAH

600 PM         WAGONER       NICKEL SIZE HAIL 1 MILE WEST OF PORTER
Local storm report, May 2, 7:34 PM CDT, 1 hour 4 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT SUN MAY 2 1993

TIME (CDT)      COUNTY       EVENT

632 PM          MAYES        NICKEL SIZE HAIL AT ADAIR

648 PM          MAYES        GOLFBALL SIZE HAIL 4 MILES NORTH OF ADAIR

639 PM          LATIMER      GOLFBALL SIZE HAIL 2 MILES WEST OF
                             WILBURTON

658 PM          MAYES        QUARTER SIZE HAIL 4.5 MILES NORTH OF ADAIR
                             ON HIGHWAY 69

710 PM          CRAIG        DIME SIZE HAIL AT WHITE OAK

650 PM          CRAIG        GOLFBALL SIZE HAIL 2 MILES SOUTHWEST
                             OF BIG CABIN
Local storm report, May 2, 7:35 PM CDT, 1 hour 3 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT SUN MAY 2 1993

TIME (CDT)      COUNTY       EVENT

632 PM          MAYES        NICKEL SIZE HAIL AT ADAIR

648 PM          MAYES        GOLFBALL SIZE HAIL 4 MILES NORTH OF ADAIR

639 PM          LATIMER      GOLFBALL SIZE HAIL 2 MILES WEST OF
                             WILBURTON

658 PM          MAYES        QUARTER SIZE HAIL 4.5 MILES NORTH OF ADAIR
                             ON HIGHWAY 69

710 PM          CRAIG        DIME SIZE HAIL AT WHITE OAK

650 PM          CRAIG        GOLFBALL SIZE HAIL 2 MILES SOUTHWEST
                             OF BIG CABIN

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:09 PM CDTSevere Thunderstorm WarningTSADelaware51 min
May 2, 7:12 PM CDTSevere Thunderstorm WarningTSASequoyah33 min
May 2, 7:48 PM CDTTornado WarningTSADelaware27 min
May 2, 7:59 PM CDTSevere Thunderstorm WarningTSACraig61 min
May 2, 8:15 PM CDTSevere Thunderstorm WarningTSAAdair60 min
May 2, 8:17 PM CDTSevere Thunderstorm WarningTSAOttawa58 min
May 2, 8:31 PM CDTSevere Thunderstorm WarningTSALeFlore59 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.